RED YEAST RICE for high cholesterol

Discussion in 'Fibromyalgia Main Forum' started by sues1, Aug 11, 2006.

  1. sues1

    sues1 New Member

    A Fibro friend told me she stopped taking Lipitor, because it caused her to have all over pain. It is a side affect, but not a common one.

    She went to the health store in our area. A retired Pharmacist works there. He recommended something else and it has worked fine. Her Drs. nurse told her that it is working for many people to lower cholesterol.

    I asked her for info on it and she emailed me:
    ==============
    The name of that is Red Yeast Rice

    Supplement Facts

    Serving size 1 capsule (at night time)
    Red Yeast Rice (monascus purpureus) 600 mg
    Other ingredients...Microcrystaline cellose, silica, vegetables cellulose (USP) and purified water

    Brand - Nature's Plus


    ============
    She has been taking it for quite a while with no problems. I think there is meds you should not take with it. So it should not be tried without checking with your Dr.

    Just sharing. I googled red yeast rice. It tells of any side effects and how it works, etc. I have not read all nor have I taken it.......yet.

    Blessings........Susan

  2. Adl123

    Adl123 New Member

    Dear susan,
    I tried Red Yeast Rice, and had a very bad reaction. I found out that I can't take any statins.

    I did find something that did work, though. I eat 2 Omega 3 Eggs daily, and a handfull of nuts (with fruit, as a snack), and I use "Control" margarine on my toast. Oh, yes, for about 4 months, I ate no beef. I don't know if this had any effect.

    I have since gone back to eat very lean beef, about once a week. I take vitamine E, 3 times a week. I don"t take Omega 3 oils, or Salmon or Flax oil, as then my blood gets too thin and I hemorrage.

    My Cholesterol has come down 20 points! I'm really happy, especially that I could do it without medication!

    Terry
  3. scrappnmom

    scrappnmom Member

    Red Yeast Rice is not a good alternative. It Basically works just like the Statin drugs do. So, you can have the exact same side effects you had with the prescription statins. So, you're not gaining anything from using it. If you have any kind of liver problems don't take it!
  4. Kathleen12

    Kathleen12 New Member

    I have never used it myself (I take Zocore), but my DH takes it religiously. He has been taking it for over a year now and he has dropped his numbers by 100 points. Of course he is also on a low cholesterol diet, too. He has never experienced any problems with it, but then again, he doesn't have this DD either.

    I have never researched it but I will now. I din't know it was a Statin.
  5. sues1

    sues1 New Member

    Sorry that I have not responded to all. I just was not feeling well.......LOL on this site, but a little more down I guess.

    I appreciate everyone that was able to share with me.

    Thanks and many Blessings.........Susan
  6. msbsgblue

    msbsgblue Member

    The bad thing about Niacin is that it builds up in your system. My doc says not to use it. I did years ago and after a while I started itching all the time.